Announcement

Collapse
No announcement yet.

bladder volume lost

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    bladder volume lost

    Due to a big bladder stone I had to wear a foley for ~8 months. One month ago I removed the stone, and 1 week ago I got the botox treatment. The urologist told me to remove the foley after 3-4 days, but my doctor says to block it until I reach my usual volume 400cc.

    I've tried to block the catheter, but unfortunately, my bladder doesn't seem to hold more than 150/200cc. I have some "urge" that my bladder is full and I unblock the catheter. Once, I waited until I got the goosebumps and the volume was 400cc. I have to mention that I take oxybutynin 5mg twice a day. I'm a C6 ASIA B and I have to do the CIC by myself.

    Do you have any tips for me about how to increase my bladder volume and get rid of the foley ASAP?

    #2
    Clamping catheters to increase bladder volume is an old technique that has long been disproven to help, or to be safe. How old is your PCP?

    Botox may take as long as 2 weeks to start really working, but may never get you to 400-450ml. with such a long use of an indwelling catheter. The longer you use the indwelling catheter, the worse this problem may get, in spite of the Botox. Get that indwelling out!

    Meanwhile i would suggest wearing an external condom catheter between caths, and try to cath yourself more often (every 3 hours while awake, every 4 at night) to see if the Botox will actually work for you.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      Thank you so much for your answer and the caths scheduling. You are also right about the age of my PCP. He will retire at the end of the year.

      I've logged all my water intakes and catheterization volumes. It seems that my bladder is happier without a foley. I got signals to empty it when it is at ~300cc. I'm so glad you replied to me and thank you from the bottom of my heart.

      Now, I have another problem. When I'm outside on rough terrain and my bladder is not empty it gives me burning sensations and sometimes even goosebumps. I did a cath after that but there were only 100cc in my bladder. I had the same sensation when I had a bladder stone, but now I'm only one month away since it was removed.

      What can it be? What can I do? It might be that my bladder is still swollen since the previous two interventions(bladder stone removal and botox) or because I've been with a foley for 8 months?
      Last edited by ddoug; 1 Sep 2022, 8:25 AM.

      Comment


      • SCI-Nurse
        SCI-Nurse commented
        Editing a comment
        We stopped clamping catheters in the early 1980s because of evidence it was harmful and not helpful. (KLD)

      #4
      Were you screened for stones throughout your urinary tract (kidneys, ureters, and bladder)? If not one may have moved down to your bladder.

      (KLD)
      The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

      Comment


        #5
        Sometimes, while wearing the foley I had the same burning sensations in my bladder. I told my PCP, and he told me that it was normal. Since my injury, I didn't have a foley for more than 2-3 days so I don't that if having it for a long time I had the same feelings.

        In the previous post, I forgot to mention that every time I do a CIC my pen*s becomes really, really small. Also, sometimes I can't remove the catheter because it seems that it is blocked. I was thinking that my sphincter is blocking it. Usually, I wait for some time(30 seconds) before I can remove it.

        Next week I'll try to get an appointment with a urologist or to do an echography.

        many thanks for all, especially to KLD for answering my posts 🤗🤗
        Last edited by ddoug; 3 Sep 2022, 12:23 PM.

        Comment


        • SCI-Nurse
          SCI-Nurse commented
          Editing a comment
          Penile retraction can be a problem for many men during catheterization. Try firmly grasping the glans and pulling it out. Usually internal sphincter spasm causes problems inserting, not removing the catheter, but it could be possible. (KLD)

        #6
        One more question please....

        Before and after the CIC I'm using wet paper-made wipes[1]. Sometimes I notice white stripes that remain from the wipes, and in that case, I use another wipe.

        I'll like to know if this method is appropriate or if you can recommend a better one to clear the urethral entry before/after CIC.

        [1]: https://www.amazon.com/Huggies-Pure-...dp/B01MAZKGHM/
        Last edited by ddoug; 4 Sep 2022, 8:43 AM.

        Comment


        • SCI-Nurse
          SCI-Nurse commented
          Editing a comment
          Soap and water is best, otherwise if not available, baby wipes or sanitizing hand wipes are best. (KLD)

        #7
        I had a false passage like 35 years ago. I had to have a foley in for 4 to 6 weeks I think. After they took it out I could not hold hardly anything. We tried most everything for a few months. It got a little better but not much. Lucky my hay fever started up in August and the spray for it really made a difference. It took about 6 months to get back were I was. Today I take 1 Oxybutynin 5 mg er and 1 Hydroxyz HCL 10 mg a day and I very ever leak and if I do its a few drops. Hydroxyz HCL 10 mg is just Claritin 10 mg. Also help my bladder pain also. If I have more bladder pain than usually I take another Oxybutynin 5 mg er in 12 hours and maybe take another Claritin 10 mg. What we have come up with with my urology Dr. Better than the plan he was trying to talk me into having my bladder taken out with a bag and all the problems that come with it. My bladder and everything looked good form the ultrasound I get every 2 years. Give it some time and try different things till your bladder get bigger. Good Luck.
        Art

        Comment


        • SCI-Nurse
          SCI-Nurse commented
          Editing a comment
          Be careful using this method. It should be verified as working with urodynamics, as that is the only way bladder pressure can be measured. Drugs like Claritin and other antihistimines may make the bladder's sphincter harder to open, but this does not reduce bladder pressure. (KLD)
          Last edited by SCI-Nurse; 18 Sep 2022, 1:58 AM.

        #8
        I said I was under Doctor care for this. I been threw the mill after 45 years. I will do anything and my urologist agrees. Better than all the problems with taking your bladder out and the problems it most likely cause.
        Art

        Comment


        • SCI-Nurse
          SCI-Nurse commented
          Editing a comment
          Did your urologist do urodynamics? (KLD)

        • Art454
          Art454 commented
          Editing a comment
          Of course. Several times. I have a flaccid bladder. I about flat line it at there full volume which is 500 something. I go to the U of M. They don't let you get away with anything....lol

        #9
        If you have a flaccid (Arfele Iv)!bladder, then Oxybutynin is prescribed for high pressures, not to hold more. CWO
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #10
          You could increase the medication. But may be caused by a thickening of bladder wall. With a flaccid bladder you would not be having a contraction but your filling pressures would be high and you would leak when it gets to a certain pressure. CWO
          The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

          Comment

          Working...
          X